IJPAM: Volume 18, No. 4 (2005)

A REMARK ON ERROR-CORRECTING
CODES FROM RULED SURFACES

E. Ballico$^1$, Claudio Fontanari$^2$
$^{1,2}$Department of Mathematics
University of Trento
380 50 Povo (Trento) - Via Sommarive, 14, ITALY
$^1$e-mail: ballico@science.unitn.it
$^2$e-mail: fontanar@science.unitn.it


Abstract.This short note offers a contribution to the theory of error-correcting codes from higher dimensional projective varieties along the lines of [#!Hansen:01!#]. By applying standard vector bundles techniques, we complete the classification of codes from ruled surfaces over elliptic curves left open in [#!Lomont:03!#]. In particular, we disprove the naive conjecture that higher degree vector bundles should provide better codes.

Received: January 5, 2005

AMS Subject Classification: 94B50

Key Words and Phrases: error-correcting codes, vector bundles, ruled surfaces

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2005
Volume: 18
Issue: 4